This is my first cold since being diagnosed with type 1. Last night, in an effort to get a good night’s sleep, I took Mucinex Cold and Flu Night time (gel caps). I’m on multiple daily injections, so at 9 PM I tested my glucose, which was 125, injected my normal Lantus dose, and took the Mucinex. At first I thought I was getting sleepy as expected. But then, it started to feel like more than sleepiness. I got up to use the restroom and could barely walk down the hall. When I tested my glucose at 10 PM, it was 39.
So, in summary, my glucose fell from 125 to 39 in a 1 hour period. During this time, I had 0 active fast-acting insulin in my system. I also had not exercised really at all that day (on account of the cold). The only thing that was really new here was the Mucinex. Does anyone have any experience with a drug reaction like this?
Unfortunately, now I’m afraid to take more medicine, even though it did do a really good job taking care of my cold symptoms. After I treated the horrific low feelings.